MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SC HM ST 5-6 10MM LTMD RTLA; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. SC HM ST 5-6 10MM LTMD RTLA; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71423035
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during surgery, the sc hm st 5-6 10mm ltmd rtla was not the same as the description and the labeling on the box said, the device has the wrong sizing.The procedure was completed, with a delay grater than 30 min, using a s+n back-up device.The condition of the patient is unknown.
 
Additional Manufacturer Narrative
Section b5 was updated according to the clarification received.Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that, during surgery, the sc hm st 5-6 10mm ltmd rtla was not the same as the description and the labeling due to its wrong sizing.The procedure was completed, with a delay greater than 30 minutes, using a s+n back-up device.The condition of the patient is unknown.
 
Additional Manufacturer Narrative
Results of investigation: the associated device was returned and evaluated.A visual inspection of the returned device did not confirm the stated failure mode.The device did not show any signs of mislabeling or labeling error.The dimensional evaluation confirmed the failure mode.The part was found to be out of tolerance for overall length and width for 71423035 (size 5-6), but all measurements are in tolerance for 71423036 (size 7-8).A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A contribution of the device to the reported event could be corroborated as the device was found to be the wrong size.A potential probable cause could included but is not limited to a manufacturing process error.Based on this investigation, the need for corrective action is not indicated.This event evaluated through our internal quality process and was determined to be isolated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SC HM ST 5-6 10MM LTMD RTLA
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11918389
Report Number1020279-2021-04923
Device Sequence Number19627876
Product Code JWH
UDI-Device Identifier03596010506344
UDI-Public03596010506344
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K953274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2022
Device Model Number71423035
Device Catalogue Number71423035
Device Lot Number12FM14268
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer04/11/2022
04/19/2022
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date04/12/2022
04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown